Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 8, NWS Shreveport, LA

January 21, 20174 parishes in Louisiana

NWS Shreveport, LA issued this river flood warning at Jan 21, 2017, 9:44 AM CST for 4 parishes in Louisiana. It took effect at Jan 21, 2017, 9:29 PM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jan 21, 2017, 9:44 AM CST (15:44 UTC)
In effect from
Jan 21, 2017, 9:29 PM CST
Expired
Jan 25, 2017, 10:39 AM CST
In force
4 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 84 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River of Louisiana near Rochelle (RHLL1). The gauge peaked at 33.19 ft at Jan 23, 2017, 12:00 AM CST.

actionminormoderate303501/2101/2201/2301/2401/2501/26
Action stage
31.5 ft
Minor stage
32 ft
Moderate stage
38 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

506 
WGUS44 KSHV 211545
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CST SAT JAN 21 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-221544-
/O.NEW.KSHV.FL.W.0008.170122T0600Z-170123T1800Z/
/RHLL1.1.ER.170122T0600Z.170122T0600Z.170123T0000Z.NO/
944 AM CST SAT JAN 21 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Little River Of Louisiana Near Rochelle.
* FROM LATE TONIGHT TO MONDAY AFTERNOON...or until the warning is 
  cancelled.
* AT  9:30 AM Saturday The stage was 31.7 feet. 
* Minor flooding is forecast. 
* Flood stage is 32.0 feet. 
* Forecast...The river is expected to rise to near flood stage after 
  midnight tomorrow.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

25
5 follow-up statements
924 
WGUS84 KSHV 220329
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 PM CST SAT JAN 21 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-230329-
/O.EXT.KSHV.FL.W.0008.170122T0329Z-000000T0000Z/
/RHLL1.1.ER.170121T2107Z.170124T1200Z.000000T0000Z.NO/
929 PM CST SAT JAN 21 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* FROM THIS EVENING UNTIL FURTHER NOTICE...or until the warning is 
  cancelled.
* At  8:30 PM Saturday The stage was 32.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...The river will continue rising to near 34.0 feet by 
  Tuesday morning then begin falling.
* Impact...at 35.0 feet...Expect considerable lowland flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$
222 
WGUS84 KSHV 221604
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 AM CST SUN JAN 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-231604-
/O.CON.KSHV.FL.W.0008.000000T0000Z-000000T0000Z/
/RHLL1.1.ER.170121T2107Z.170124T1200Z.000000T0000Z.NO/
1004 AM CST SUN JAN 22 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* UNTIL FURTHER NOTICE...or until the warning is cancelled.
* At  9:30 AM Sunday The stage was 32.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...The river will continue rising to near 34.0 feet by 
  Tuesday morning then begin falling.
* Impact...at 35.0 feet...Expect considerable lowland flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

25
053 
WGUS84 KSHV 231535
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CST MON JAN 23 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-241535-
/O.CON.KSHV.FL.W.0008.000000T0000Z-000000T0000Z/
/RHLL1.1.ER.170121T2107Z.170123T0900Z.000000T0000Z.NO/
935 AM CST MON JAN 23 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* UNTIL FURTHER NOTICE...or until the warning is cancelled.
* At 830 AM Monday the stage was 33.1 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 32 feet. 
* Forecast...The river will remain near 33.1 feet through Tuesday
  morning.
* Impact...at 32.0 feet...Expect minor lowland flooding with some 
  camps and recreational areas facing flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

VIII.
621 
WGUS84 KSHV 241634
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 AM CST TUE JAN 24 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-251634-
/O.EXT.KSHV.FL.W.0008.000000T0000Z-170128T1200Z/
/RHLL1.1.ER.170121T2107Z.170123T0900Z.170127T1800Z.NO/
1034 AM CST TUE JAN 24 2017

...The flood warning extended until Saturday morning...The flood 
warning continues for
  the Little River Of Louisiana Near Rochelle.
* UNTIL SATURDAY MORNING...or until the warning is cancelled.
* At 930 AM Tuesday The stage was 32.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  Friday early afternoon.  Also the Little River crested at 33.1 
  feet during late Monday evening.
* Impact...at 32.0 feet...Expect minor lowland flooding with some 
  camps and recreational areas facing flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

VIII.
096 
WGUS84 KSHV 251639
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 AM CST WED JAN 25 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-251709-
/O.CAN.KSHV.FL.W.0008.000000T0000Z-170128T1200Z/
/RHLL1.1.ER.170121T2107Z.170123T0900Z.170125T1430Z.NO/
1039 AM CST WED JAN 25 2017

The flood warning is cancelled for
  the Little River Of Louisiana Near Rochelle.
* At 1015 AM Wednesday The stage was 31.9 feet. 
* Fell below flood stage at 830 AM Wednesday.
* Flood stage is 32 feet. 
* Forecast...The river will continue to fall to 31.8 feet by
  Thursday morning.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 21, 9:42 AM CST, 2 minutes earlier.

Area forecast discussion, Jan 21, 9:42 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
942 AM CST Sat Jan 21 2017

.UPDATE...
No update needed at this time. The Forecast is on track with
showers and thunderstorms moving into the area by late this
afternoon, along with severe weather through the overnight hours.
Shreveport will do a special 18z sounding to sample the atmospheric
conditions ahead of the severe weather.

&&

.PREV DISCUSSION... /issued 636 AM CST Sat Jan 21 2017/

DISCUSSION...
An updated ZFP was sent to remove the mention of convection that
has since moved well east of the area. Patchy dense fog has also
started to rapidly develop, especially across East Texas. Have
decided to hold off issuing a dense fog advisory because
confidence is not high regarding how widespread it might be.
However, the situation will continue to monitored.

/09/

PREV DISCUSSION... /issued 528 AM CST Sat Jan 21 2017/

AVIATION...
Light south winds combined with wet soils from recent rains will
allow for MVFR/IFR visibilities and ceilings across area terminals
through 21/16Z. Showers and thunderstorms possible after 21/18Z
mainly across SHV/MLU/TXK/ELD terminal sites. Convection to exit
the region to the east by 22/04Z. Otherwise, conditions to improve
to VFR with south to southwest winds increasing to 10 knots
overnight. /05/

PREV DISCUSSION... /issued 436 AM CST Sat Jan 21 2017/

DISCUSSION...
The primary forecast concerns this period will be the possibility
of severe weather across portions of the area during the next 24
hours. The first round of convection has moved almost completely
south and east of the CWA this morning as a strong low-level jet
streak also moves eastward. Maintained some pre-first period PoPs
in the zones to account for the lingering precipitation, but an
update is likely to the ZFP within the next few hours to clean up
the wording.

After a brief break for the first half of today, the threat for
severe thunderstorms will return during the late afternoon and
evening hours. Rapid lee cyclogenesis is occurring over the High
Plains of Southeast Colorado, Northeast New Mexico, and the
Texas/Oklahoma Panhandles in response to a strong mid-level trough
and a 120 kt+ jet streak moving from the Desert Southwest towards
the Southern Plains. As this system emerges into the Southern
Plains this afternoon, a warm front will move across the area
placing the entire CWA in the warm sector. Strong to severe
thunderstorms are expected to develop in the warm sector ahead of
an approaching Pacific cold front and the warm front that will
move towards the Interstate 40 corridor. The center of the upper
trough and surface low will generally move along or just north of
the Red River between Oklahoma and Texas by after midnight
tonight, and finally out of the area around sunrise Sunday
morning.

Initial convective development is expected across North and
Central Texas, which will then move east northeast into our area.
The greatest severe threat is expected to over Southern Arkansas
and Northern Louisiana after 21z this afternoon. Instability and
lift should be fairly strong as the surface and upper level
troughs will be very well co-located. Deep layer shear is more
than adequate to support rotating updrafts. Backing winds in the
low levels, especially as the surface low approaches and
strengthens, will also support a risk for tornadoes and damaging
winds. Perhaps the most significant threat will be hail.
Temperatures will be very cold aloft, and combined with the close
proximity of the surface low and upper trough, instability and
lift aloft should be quite strong. There will be a potential for
hail larger than two inches in diameter, especially across
Southern Arkansas and Northern Louisiana.

The severe threat will be greatest this evening but could persist
into the early morning hours. However, the risk for severe weather
and the chances for rain will gradually diminish from southwest to
northeast after midnight as the cold front moves through the area
and dry air invades. Some lingering wrap-around showers will be
possible north of Interstate 20 on Sunday. Precipitation should
finally exit the area by Sunday evening. The surface pressure
gradient behind the low and cold front will also be quite strong.
A Lake Wind Advisory may be needed for parts of the area on
Sunday.

Quiet weather and dry conditions should return for Monday and most
of Tuesday. By late Tuesday and into Wednesday, an enlongated,
positively-tilted trough will move across the country and push
another surface cold front towards our area. Deep layer moisture
will be quite meager, so rain chances will generally be low.
However, slight chance PoPs were maintained southeast of a Lufkin
to Monroe line where the greatest moisture will be located. The
flow aloft will transition to northwesterly by the end of the week
bringing Arctic air and chilly nights back to the region during
the extended periods.

/09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  51  64  44 /  30  50  10   0
MLU  72  54  65  44 /  20  70  20  10
DEQ  68  47  60  38 /  40  70  30   0
TXK  68  50  61  41 /  40  70  30   0
ELD  70  51  62  41 /  40  70  20  10
TYR  71  50  63  43 /  30  40  10   0
GGG  71  50  63  43 /  30  50  10   0
LFK  73  52  65  44 /  20  40  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

21/09
Hazardous weather outlook, Jan 21, 6:12 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 AM CST SAT JAN 21 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077-
TXZ096-097-108>112-126-138-151-221200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
MARION-HARRISON-PANOLA-
612 AM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH
TONIGHT MAINLY EAST AND NORTH OF A LINE FROM CLARKSVILLE AND
CARTHAGE TEXAS TO NATCHITOCHES AND COLFAX LOUISIANA. VERY LARGE
HAIL UP TO TWO INCHES IN DIAMETER...TORNADOES...AND DAMAGING
WINDS WILL BE POSSIBLE. THE SEVERE WEATHER RISK SHOULD END SHORTLY
AFTER MIDNIGHT AS THE THUNDERSTORMS EXIT THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

LAZ017-TXZ124-125-136-137-149-150-152-153-165>167-221200-
SABINE-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-
612 AM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
THIS EVENING. THE STRONGEST STORMS COULD PRODUCE SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:51 PM CSTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more34 hr
Jan 21, 4:21 PM CSTSpecial Weather StatementSHVCaddo54 min
Jan 21, 4:44 PM CSTTornado WarningSHVBossier, Caddo61 min
Jan 21, 4:49 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo, Webster56 min
Jan 21, 4:56 PM CSTTornado WarningSHVBossier, Caddo, Webster49 min
Jan 21, 5:03 PM CSTSevere Thunderstorm WarningSHVCaddo57 min
Jan 21, 5:30 PM CSTTornado WarningSHVBossier, Webster60 min
Jan 21, 5:33 PM CSTTornado WarningSHVBossier, Claiborne, Webster42 min
Jan 21, 5:37 PM CSTTornado WarningSHVGrant, Natchitoches, Winn38 min
Jan 21, 5:41 PM CSTTornado WarningSHVBossier, Caddo49 min
Jan 21, 5:46 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo44 min

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.